MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number PRB35-05-120-120
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician implanted a protege everflex stent in little calcified and moderately tortuous mid popliteal vessel with 80% stenosis.The device was used along with 6mm spider fx.The device was prepped per the ifu.It was reported that during removal of delivery system after stent deployment, the tip detached in the sheath and was captured using a snare.Stent was deployed correctly but the tip of catheter came off after deployment.It was pulled back into the sheath and was able to snare it with no issues.The lesion was not pre dilated.The device did not pass through a previously deployed stent and no resistance encountered when advancing the device.
 
Additional Manufacturer Narrative
Additional information: the spider fx was removed from the patient without issue.There were no unintended consequences to patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis : the protégé everflex was returned within a blue biohazard pouch.No ancillary devices, cine, images or procedure notes were returned for evaluation.The distal inner observed within the outer sheath.A kink was noted on the outer sheath.The deployment paddle was engaged to advance the distal inner out of the outer sheath.The distal tip was detached from the distal inner.The distal tip was not returned to analysis lab a kink was observed on the distal inner just proximal of the retainer.No abnormalities were noted on the retainer.Dried blood was observed on the distal end of the catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9346570
Report Number2183870-2019-00547
Device Sequence Number2183319
Product Code NIP
UDI-Device Identifier00821684068625
UDI-Public00821684068625
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Model NumberPRB35-05-120-120
Device Catalogue NumberPRB35-05-120-120
Device Lot NumberA653345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer11/26/2019
02/12/2020
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date11/28/2019
02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight61